January 2008
Computational Methods in Applied Mathematics;2008, Vol. 8 Issue 1, p60
Academic Journal
The article discusses the numerical upscaling (NU) approach for solving multiscale elliptic problems in heterogeneous porous media. The numerical components of the NU approach include local solve of auxiliary problems in grid blocks, global solve of the upscaled coarse scale equation and reconstruction of a fine scale solution. NU is differed only to other methods in a way the coarse scale equation is built and solved, and fine scale solution is reconstruction.


Related Articles

  • Numerical Resolution of Fluid Dynamic Problems using a Saddle Point Variational Formulation. Guirardello, Reginaldo // CET Journal - Chemical Engineering Transactions;2019, Vol. 74, p1015 

    Variational methods are useful for finding numerical solutions of differential equations, which are the corresponding Euler-Lagrange equations to the stationary condition of the functional. Usually the functional is a maximum or a minimum with respect to some function, but in some cases the...

  • Modeling cementitious materials as multiphase porous media: theoretical framework and applications. Pesavento, F.; Gawin, D.; Schrefler, B. A. // Acta Mechanica;Nov2008, Vol. 201 Issue 1-4, p313 

    In this paper a general model for the analysis of concrete as multiphase porous material, based on the so-called Hybrid Mixture Theory, is presented. The development of the model equations, taking into account both bulk phases and interfaces of the multiphase system is described, starting from...

  • RETRACTED ARTICLE: Numerical analysis of multiphase flow in porous material. Laredj, Nadia; Bendani, Karim; Missoum, Hanifi; Maliki, Mustapha // Acta Geotechnica;Dec2014 Supplement, Vol. 9 Issue 1, p1 

    The article reports that article published on June 16, 2012 titled "Numerical analysis of multiphase flow in porous material" has been retracted due to plagiarism.

  • EXISTENCE AND ASYMPTOTIC BEHAVIOR OF SOLUTION TO A SINGULAR ELLIPTIC PROBLEM. Covei, Dragos-Patru // Surveys in Mathematics & its Applications;2011, Vol. 6, p127 

    In this paper we obtain existence results for the positive solution of a singular elliptic boundary value problem. To prove the main results we use comparison arguments and the method of sub-super solutions combined with a procedure which truncates the singularity.

  • Stability properties of discontinuous Galerkin methods for 2D elliptic problems. Marazzina, Daniele // IMA Journal of Numerical Analysis;Jul2008, Vol. 28 Issue 3, p552 

    We address the problem of finding the necessary stabilization for a class of discontinuous Galerkin methods in mixed form for the 2D case. In particular, we present a new stabilized formulation of the (unstable) Bassi�Rebay method and a new formulation of the local discontinuous Galerkin...

  • Optimal identification of coefficients of elliptic equations. Iskenderov, A.; Gamidov, R. // Automation & Remote Control;Dec2011, Vol. 72 Issue 12, p2553 

    We consider the identification problem for coefficients of a second order elliptic equation. Our basic case is a simple second order elliptic equation. We give a new variational setting of this identification problem, study the correctness of this setting, establish existence and solution...

  • Constant free error bounds for nonuniform order discontinuous Galerkin finite-element approximation on locally refined meshes with hanging nodes. AINSWORTH, MARK; RANKIN, RICHARD // IMA Journal of Numerical Analysis;Jan2011, Vol. 31 Issue 1, p254 

    We obtain fully computable constant free a posteriori error bounds on the broken energy seminorm and the discontinuous Galerkin (DG) norm of the error for nonuniform polynomial order symmetric interior penalty Galerkin, nonsymmetric interior penalty Galerkin and incomplete interior penalty...

  • A minimax formula for principal eigenvalues and application to an antimaximum principle. Godoy, T.; Gossez, J.-P.; Paczka, S. // Calculus of Variations & Partial Differential Equations;Sep2004, Vol. 21 Issue 1, p85 

    A minimax formula for the principal eigenvalue of a nonselfadjoint elliptic problem was established in [17]. In this paper we extend this formula to the case where an indefinite weight is present. An application is given to the study of the uniformity of the antimaximum principle.

  • Boundary concentrated finite elements for optimal boundary control problems of elliptic PDEs. Beuchler, Sven; Pechstein, Clemens; Wachsmuth, Daniel // Computational Optimization & Applications;Mar2012, Vol. 51 Issue 2, p883 

    We investigate the discretization of optimal boundary control problems for elliptic equations on two-dimensional polygonal domains by the boundary concentrated finite element method. We prove that the discretization error $\|u^{*}-u_{h}^{*}\|_{L^{2}(\Gamma)}$ decreases like N, where N is the...


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics